Prednisone taper

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hpymomof3
Regular Member


Date Joined Oct 2011
Total Posts : 66
   Posted 6/12/2015 1:11 PM (GMT -6)   
I have been on 10 mg of Prednisone since December. It has helped a bit with the pain but I hate it. I don't feel well on it and I've gained 10 pounds and I am very bloated. I started on Plaquenil yesterday. My doctor wants me to start tapering off the Prednisone but I'm still supposed to take 5 mg in the morning and 2.5 at night and keep that up until my next visit in 6 weeks. I've had increasing headaches since I started the Presnisone in December but I've had migraines several times a week for the last month.

How slowly do I have to taper off? How long does it usually take? I really want to be done with the Presnisone.

Post Edited (hpymomof3) : 6/13/2015 8:46:23 AM (GMT-6)


Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 6/12/2015 1:50 PM (GMT -6)   
With prednisone, it is important that you follow the Dr's instructions. Tapering too fast, without giving your adrenal glands a chance to step and and produce your body's natural cortisone, can do horrid things! Cortisone, whether natural or supplemented, is necessary to keep your heart beating as well as some other critical processes.

You might make sure you are drinking plenty of water and not eating a lot of sugar or white carbs - that can help with bloating, weight gain, and headaches.

Best wishes,
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2510
   Posted 6/14/2015 6:47 AM (GMT -6)   
I hear you! I have RA and had a flare. Started 10 mgs. of prednisone in December as well. Was on that dose for a month I believe and then started the taper. My dr. says decrease 1 mg. every 2-4 weeks as tolerated.
I am small and I gained 10 lbs as well. With the 5 I was already trying to lose it looks like 30 lbs. on me. The bloat makes me look 6 months pregnant. I could just cry when I look at myself. I know it's the prednisone yet I hate myself for letting myself go.
I am down to 2 mgs and the tender joints and swelling are apparent. I don't care. I want off. I swear I will never use this drug again.
I said that last time I was on it. That was at presentation and I was actually crippled from the RA. I was on 40 MGS and it took forever to get off. The RA had caused me to lose 28 lbs so when I gained the prednisone weight it was not as harsh.
Believe me you have to be totally off for several month before your metabolism returns.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 1:44 AM (GMT -6)
There are a total of 3,005,349 posts in 329,220 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Audreyli.
231 Guest(s), 3 Registered Member(s) are currently online.  Details
whatdoigotDOC!, Girlie, BOB 46